MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 4; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 4; HIP CEMENTLESS STEM
Model Number 01.18.134
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 november 2021: lot 178451: (b)(4) items manufactured and released on 15-mar-2018.Expiration date: 2023-03-07.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medical affairs manager: femoral component revision performed 3 years and 4 months after primary cementless total hip arthroplasty in 67 year old man.In the single radiographic projection provided, radiolucent lines are visible but stem size and position of the implants cannot be properly assessed.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.However, in this case no conclusion can be drawn on the basis of available evidence.
 
Event or Problem Description
Revision surgery performed 3 years 4 months after the primary due to stem loosening.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d hip project manager: during the analysis it is evaluated that almost all ha coating on the stem body has been absorbed by patient bone as expected.There are some ha residuals on the proximal part of the stem close to the resection line, it seems that the stem was implanted little bit proud.On the distal part of the stem some residuals of bone are present.There are some scratches and signs on the neck surface probably due to revision surgery.It is not possible to determine the root cause of reported stem loosening.

Brand Name
STEM: AMISTEM H HA COATED STD STEM SIZE 4
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12868989
Report Number3005180920-2021-00899
Device Sequence Number6025020
Product Code LZO
UDI-Device Identifier07630030804106
UDI-Public07630030804106
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2023
Device Model Number01.18.134
Device Catalogue Number01.18.134
Device Lot Number178451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale